Could this be augmentation?

It's now about 03:45 GMT in Britain. I've been woken up by bad RLS in my left leg and right upper arm. This is not good as, for the last few years, my RLS has been controlled by 5 x 0.088mg pramipexole taken mid-evening. Rarely am I awoken before I should be. Could this be early signs of augmentation? Am I worrying needlessly? Right, my wife has been disturbed so next port of call is the sofa in the vain hope I'll get a few zzz's in over the next couple of hours. Thoughts anyone? Best wishes, Tpebop, Kent, Britain.

6 Replies

  • Hi. My RLS has been controlled for the past year but I still get the odd night when I pace the floor until 4.00 a.m. Don't give up hope yet. It could just be a breakthrough episode. Only time will tell. Good luck.

  • Tpebop! Tje drug company behind Sifrol (pramipexole) says that maximal dose is 0,54 mg but we has noticed that most people should stay around 0,36 mg. You are up on 0.44 mg, maybe you should try and lowen your dose a little bit, small changes can do big things with your body!

  • Hi Tpebop, it might be just breakthrough, most of us get a bad night now and then. But its when you start to continually get woken up that it could be augmentation. Dont be tempted to up the dose anymore. You could try to lower it, but i doubt that would work as your body has got used to the dose you are taking ,i think you would get withdrawals by just dropping the dose by even a little bit. Swedish is right about the new dosage, keeping it as low as possible is now being said by the experts because of augmentation. If your bad nights continue, then it looks like you will have to change meds.

  • Was it only one night, because nothing works all of the time. It could be the start of augmentation, and could be the natural progression of RLS. It is a progressive disease. If it starts happening more often than that one night, then you do need to consider the possibilities that it could be getting worse or augmenting.

  • Thanks one and all for your views, tips and opinions. Yes, it was only one night and it hasn't happened since. I have just tried taking the meds an hour or so later so I can get an evening (later on at least) without the kicking and remain RLS-free until the morning. Timing seems crucial but difficult to get right. I don't wish to up the dose I take 'cos five tabs does seem to be the agreed max for us RLSers and yes, I am reluctant to lower the dose as it's taken several years of gradual increase to get to this stage. I am lucky that it's been a couple of years without further increase (unwise) or changing meds. I was a bit worried though and was unfamiliar with the symptoms of augmentation. Let's hope it isn't that or progression... Once again my thanks and best wishes to you all, Tpebop, Kent, Britain.

  • it sounds like augmentation I have been taking 0.5mg of repinarole +1 tramadol at night & sometimes probably once a month I get muscle cramps this is awful you cant keep your arms & legs still they tighten up, just cant describe it, but what your saying it does sound like augmentation. The only thing to do is try to wean yourself of the dopamine drugs, I did it, was on 4mg of repinarole weaned myself down (gradual) to 0.5mg hopefully at the weekend 0.25mg so if I can do it any one can, take painkillers to help you with the weaning process.if you are having problems please send me a private massage

You may also like...